MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a kinked optic was found prior to handling the lens.The optic came kinked in the case; was kinked prior to handling.No patient contact.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Corrected data: on the initial report device available for evaluation was incorrectly indicated as no.It should have been indicated as yes.It has been corrected in this filing.Device evaluation: the product was received in a lens case.Visual inspection with the unaided eye shows the lens is contaminated, dust particles are present.This is expected as the lens was transported from controlled environment during manufacturing to a non-sterile, non-environmental controlled area.The lens was inspected by a qualified inspector using a 12x magnification.No anomalies were found.The reported issue was not verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional similar complaints for this order number have been received.Labeling review: the labeling review was completed and revealed that the directions for use (dfu) provide the customer with proper usage instructions and guidelines.No labeling changes are required.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6062545
Report Number9614546-2016-00551
Device Sequence Number18938008
Product Code POE
UDI-Device Identifier05050474591721
UDI-Public(01)05050474591721(17)210811
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/11/2021
Device Model NumberZXR00
Device Catalogue NumberZXR00U0140
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/25/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/30/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/27/2016
Supplement Report FDA Received Date12/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1MTEC30 CARTRIDGE, LOT # UNKNOWN